Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 96, NWS Louisville, KY

June 5, 2007Henry County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2007, 3:55 PM EDT for Henry County, Shelby County, Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 3:55 PM EDT (19:55 UTC)
Expired
Jun 5, 2007, 4:30 PM EDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Henry County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:02 PM EDTTSTM WND DMGSimpsonville, KYTREES DOWN
Jun 5, 4:30 PM EDTTSTM WND DMGWaddy, KYBARN BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 051956
SVRLMK
KYC103-211-052030-
/O.NEW.KLMK.SV.W.0096.070605T1955Z-070605T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 430 PM EDT...

* AT 353 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
  BALL SIZE.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  SHELBYVILLE..AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBYVILLE BY 400 PM EDT...

THIS STORM WILL PRODUCE DAMAGING HAIL, CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA.

LAT...LON 3838 8530 3831 8531 3826 8542 3816 8543
      3805 8510 3813 8503 3824 8501 3833 8498
      3845 8496

$$

SCHOLZ
1 follow-up statement
000 
WWUS53 KLMK 052008
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT TUE JUN 5 2007

KYC103-211-052030-
/O.CON.KLMK.SV.W.0096.000000T0000Z-070605T2030Z/
HENRY KY-SHELBY KY-
406 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SHELBY AND SOUTHERN HENRY COUNTIES...

AT 405 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS 
STORM WAS LOCATED NEAR SHELBYVILLE...OR ABOUT 29 MILES SOUTH OF 
CARROLLTON...MOVING EAST AT 40 MPH.

LARGE TREES HAVE BEEN REPORTED DOWN DUE TO STRONG WINDS.
LARGE HAIL HAS ALSO BEEN REPORTED WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF DEFOE BY 410 PM EDT...
  BAGDAD...PEYTONA AND 7 MILES NORTH OF WADDY BY 415 PM EDT...
  6 MILES NORTH OF GRAEFENBURG BY 420 PM EDT...

MOVE TO SAFE INDOOR SHELTER.

LAT...LON 3838 8530 3831 8531 3826 8542 3816 8543
      3805 8510 3813 8503 3824 8501 3833 8498
      3845 8496

$$

SCHOLZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:27 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 5, 3:27 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM EDT TUE JUN 5 2007

.SHORT TERM (TONIGHT AND WEDNESDAY)...

VIGOROUS CONVECTION HAS CONTINUED TO DEVELOP ACROSS THE FORECAST
AREA THIS AFTERNOON.  THIS ACTIVITY IS BEING FORCED BY A MID LEVEL
SHORTWAVE MOVING THROUGH IA/IL AND TOWARDS OUR REGION.  COMBINATION
OF DIURNAL HEATING COMBINED WITH DEWPOINTS IN THE UPPER 50S TO LOWER
60S HAS RESULTED IN QUITE A BIT OF INSTABILITY THIS AFTERNOON.  IN
ADDITION...DECENT BULK SHEAR ON THE ORDER OF 50 KTS...ALTHOUGH
UNIDIRECTIONAL WILL SUPPORT STRONG/SVR STORMS THIS AFTERNOON WITH
THE POSSIBILITY OF MINI SUPERCELLULAR STORMS.  MAIN SEVERE THREAT
THIS AFTERNOON WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.  BULK OF
SEVERE WEATHER WILL LIKELY REMAIN ACROSS SOUTHERN INDIANA AND THE
NORTHERN HALF OF KY.  STRONG/SVR STORMS WILL ALSO BE POSSIBLE ACROSS
SOUTHERN KY...BUT OVERALL THREAT IS SOMEWHAT LESS DOWN THERE.  FOR
THE REMAINDER OF THE AFTERNOON/EVE WE HAVE INCREASED POPS TO LIKELY.

FOR TONIGHT...UPPER LEVEL WAVE WILL CONTINUE TO SWING SOUTHEAST
THROUGH THE OHIO VALLEY.  CONVECTION ASSOCIATED WITH THIS WAVE WILL
LIKELY BE ONGOING BUT OVERALL AREAL COVERAGE WILL BE DECREASING.
CONVECTION IS FORECAST TO DIE OUT AFTER SUNSET DUE TO LOSS OF
HEATING AND DEPARTURE OF UPPER LEVEL SUPPORT.  MODEL SOLUTIONS SHOW
DRIER AIRMASS ADVECTING INTO THE REGION WITH COLUMN RH DRYING OUT
NICELY. SO PLAN ON DECREASING CLOUDS SIGNIFICANTLY AFTER MIDNIGHT.
RUC13 AND LOCAL WRF RUNS SUGGEST FOG DEVELOPING ESPECIALLY IN AREAS
THAT HAVE RECEIVE RAIN THIS AFTERNOON.  SO WILL ALSO ADD THAT TO THE
ZONES.  OVERNIGHT LOWS SHOULD BE SLIGHTLY COOLER WITH READINGS OF 53
TO 58 DEGREES.

FOR TUESDAY...MODEL SOLUTIONS CONTINUE TO BE IN AGREEMENT WITH
AMPLIFYING THE UPPER LEVEL PATTERN ACROSS THE CENTRAL CONUS.  H5 LOW
MOVING INTO THE NORTHERN PLAINS WILL HELP FORCE DOWNSTREAM UPPER
RIDGE OVER THE MIDWEST AND OHIO VALLEYS ON WEDNESDAY.  WITH SFC HIGH
PRESSURE DRIFTING EAST THROUGH INDIANA AND OHIO.  SENSIBLE WEATHER
WILL INCLUDE MOSTLY SUNNY SKIES WITH WARM TEMPERATURES.  A GRADIENT
OF TEMPERATURES IS EXPECTED WITH HIGHS AROUND 80-81 ACROSS THE FAR
NORTHERN PORTIONS WITH 84 TO 86 DEGREES EXPECTED ACROSS FAR SOUTHERN
KY.

-JARVIS

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

WEDNESDAY NIGHT AND THURSDAY...A STRONG WARM RIDGE BUILDS ACROSS THE
REGION WITH A STRONG WARMUP ON WEDNESDAY...CURRENT INDICATIONS ARE
THAT HIGH READINGS WILL WARM INTO THE LOWER TO MID 90S REGION WIDE.

THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME A STRONG SHORT WAVE
WILL ROTATE BY TO OUR NORTH AND WEST AND ITS ASSOCIATED COLD FRONT
WILL LIKELY MOVE INTO AND ACROSS THE REGION. TRWS ARE EXPECTED BY
LATE THURSDAY NIGHT OR FRIDAY MORNING AND THEY ARE EXPECTED TO END
ON FRIDAY NIGHT.

SATURDAY THROUGH MONDAY TIME FRAME WE HAVE MADE SOME MAJOR CHANGES
IN THE EXTENDED PERIOD. INSTEAD OF THE COLD FRONT STALLING OUT ALONG
A NORTHEAST TO SOUTHWEST LINE ACROSS THE LOWER OHIO VALLEY
REGION...THE NEW CONSENSUS IS THAT THIS FRONT WILL DROP FAR ENOUGH
TO THE SOUTH AND EAST OF OUR FORECAST AREA THAT THIS IS NOW EXPECTED
TO BE A DRY PERIOD WITH NEAR OR A LITTLE ABOVE NORMAL TEMPERATURE
READINGS.

LATE IN THE PERIOD ON NEXT TUESDAY...MOIST AIR WILL RETURN AHEAD OF
THE NEXT STORM SYSTEM AND BRING ANOTHER CHANCE OF TRW. TEMPERATURES
WILL CONTINUE NEAR OR A LITTLE ABOVE NORMAL. --21

&&

.AVIATION (18Z TAF ISSUANCE)...

SCT STRONG CONVECTION HAS DEVELOPED JUST EAST OF LOUISVILLE AHEAD OF
APPROACHING S/W.  ADDITIONAL CONVECTION IS DEVELOPING UPSTREAM
ACROSS SOUTHWEST INDIANA AND WILL SLIDE SE DURING THE AFTERNOON.
MOST IMPACTED AREAS WILL BE THE KLEX AND KSDF TERMINALS.  ISO-SCT
CONVECTION IS ALSO TRYING TO DEVELOP ACROSS SOUTHERN KY AND MAY
AFFECT THE KBWG TERMINAL THIS AFTERNOON.  CONVECTION WILL DIE OFF
LATER THIS EVENING WITH THE DEPARTURE OF THE S/W AND LOSS OF SOLAR
INSOLATION.  IFR VSBYS ARE POSSIBLE ESPECIALLY IN THE AREAS THAT SEE
RAINFALL.  HIGHEST PROBS OF THIS OCCURING APPEAR TO BE AT KLEX AND
KBWG.

-MJ

&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 5, 3:52 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT TUE JUN 5 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
352 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

AS AN UPPER LEVEL DISTURBANCE SWINGS THROUGH THE REGION THIS
AFTERNOON...NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS THE OUTLOOK
AREA.  SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. A
SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
UNTIL 900 PM EDT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE ON
THURSDAY NIGHT...MOVE ACROSS THE REGION ON FRIDAY AND EXIT THE
REGION TO THE SOUTH AND EAST DURING FRIDAY NIGHT. THERE IS A CHANCE
OF THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. SOME STRONG STORMS
ARE POSSIBLE ESPECIALLY DURING FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND THIS EVENING.
SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.

MJ/AB

In the hours before

Local storm report, Jun 5, 3:00 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             FRENCH LICK             38.55N 86.62W
06/05/2007  E0.88 INCH       ORANGE             IN   LAW ENFORCEMENT

&&

LD
Local storm report, Jun 5, 3:00 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FRENCH LICK             38.55N 86.62W
06/05/2007  E0.88 INCH       ORANGE             IN   LAW ENFORCEMENT

&&

LD
Local storm report, Jun 5, 3:02 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             2 E JASPER              38.39N 86.90W
06/05/2007  E1.00 INCH       DUBOIS             IN   LAW ENFORCEMENT

&&

LD
Local storm report, Jun 5, 3:22 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     RAMSEY                  38.32N 86.15W
06/05/2007  E60 MPH          HARRISON           IN   LAW ENFORCEMENT

&&

LD
Special weather statement, Jun 5, 3:26 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EDT TUE JUN 5 2007

KYZ030-031-052000-
JEFFERSON-OLDHAM-
326 PM EDT TUE JUN 5 2007

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSPECT...OR 15 MILES NORTHEAST OF
LOUISVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR LA GRANGE BY 335 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOLZ
Local storm report, Jun 5, 3:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             CRESTWOOD               38.34N 85.48W
06/05/2007  M1.75 INCH       OLDHAM             KY   LAW ENFORCEMENT

&&

LD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:04 PM EDTSevere Thunderstorm WarningLMKShelby26 min
Jun 5, 1:28 PM EDTSevere Thunderstorm WarningLMKAnderson32 min
Jun 5, 1:32 PM EDTSevere Thunderstorm WarningLMKBourbon28 min
Jun 5, 1:49 PM EDTSevere Thunderstorm WarningLMKWoodford26 min
Jun 5, 2:02 PM EDTSevere Thunderstorm WarningLMKFayette28 min
Jun 5, 3:21 PM EDTSevere Thunderstorm WarningLMKLincoln24 min
Jun 5, 3:36 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby24 min
Jun 5, 3:39 PM EDTSevere Thunderstorm WarningLMKMeade36 min
Jun 5, 4:17 PM EDTTornado WarningLMKFranklin, Shelby28 min
Jun 5, 4:30 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford45 min
Jun 5, 4:48 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine42 min
Jun 5, 5:13 PM EDTSevere Thunderstorm WarningLMKClark, Madison47 min
Jun 5, 6:28 PM EDTSevere Thunderstorm WarningLMKCasey, Taylor32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.